MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TF-21A
Medical Device Problem Codes Patient-Device Incompatibility (2682); Device Stenosis (4066)
Health Effect - Clinical Codes Aortic Valve Stenosis (1717); Dyspnea (1816)
Date of Event 07/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2017, a 21mm trifecta valve was implanted during an aortic valve replacement.The native aortic annulus diameter was 25mm.On a later date, the patient presented with high gradient and shortness of breath.It was noted that the commissure between the left coronary cusp and the right coronary cusp had fused.Pannus was confirmed in subvalvular.Aortic stenosis was confirmed by transesophageal echocardiogram.On (b)(6) 2024, the valve was explanted.It was noted that the leaflets was possibly injured by the physician during explant due to handling with unprotected forceps/sharp instruments.However, no tear was observed in the leaflet or suture cuff.A 21mm non-abbott valve was implanted as a replacement.The patient was reported as stable.
 
Additional Manufacturer Narrative
Explant due to pannus, aortic valve stenosis, and dyspnea was reported.Information from the field indicated that the leaflets were possibly injured by the physician during explant due to handling with unprotected forceps/sharp instruments.The investigation found that there was a circumferential fibrous pannus ingrowth on the inflow surface of the valve with narrowing of the inflow diameter.All leaflets were observed to be torn.No acute inflammation or significant calcifications were present.Gross examination revealed cusp 1 had fibrous thickening with mildly limited mobility.There was a large piece of detached pannus from the inflow surface of leaflet 2 with chronic inflammation within it.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.The cause of the reported stenosis appears to be related to the pannus formation.However, the cause of the pannus formation could not be conclusively determined.The cause of the tear could not be conclusively determined; however, the fibrous pannus ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.The reported dyspnea appears to be a cascading effect of aortic valve stenosis.The reported hospitalization and surgical intervention were a result of case specific circumstances as the valve was explanted and a replacement valve was implanted.
 
Event or Problem Description
N/a.

Brand Name
TRIFECTA¿
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20102868
Report Number2135147-2024-04295
Device Sequence Number15563995
Product Code LWR
UDI-Device Identifier05414734052023
UDI-Public(01)05414734052023(17)180609(10)BR00008023
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2018
Device Catalogue NumberTF-21A
Device Lot NumberBR00008023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/29/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/05/2024
Supplement Date Received by Manufacturer10/29/2024
Initial Report FDA Received Date08/29/2024
Supplement Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown